walking pneumonia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 4/25/2008 9:12 AM (GMT -7)   
Went back to doctors today as inhaler for asthma was not helping and they have now dx me with walking pneumonia, allergies, and a possible ear and sinus infections.
 
Starting on azithromycin.  also gave me med for coughing and told me to start using my nasal inhaler.  The last time I took azithromycin  I had terrible IBS, but the doctor told me to eat a bland diet and basically deal with it.  Wish me luck!  I have to get  better before I leave on vacation.
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 4/25/2008 11:04 AM (GMT -7)   
I'm so sorry you're so ill! I hope the antibiotics "kick in" soon. Take care.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 4/25/2008 1:01 PM (GMT -7)   
This is not good news!!!  I am so glad you got to a doctor and are on antibiotics.  I am praying for you!!  I hope you feel better real soon and those meds don't hit you too hard.  You really are so sensitive to all medications your poor thing!!  Keep us posted.
 
Love and prayers,
Gretchen       co-moderator MS board       diagnosed with MS July 2006


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 4/25/2008 1:31 PM (GMT -7)   

Ugh, no wonder you can’t breathe. I’m really glad you were able to get in to the doctor today, so you can begin treatment right away. I hope you are able to tolerate the antibiotics and get some relief soon, so you can have a wonderful vacation!


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 4/25/2008 3:07 PM (GMT -7)   
Geesh Barb, when ya going to catch a break? Arghhhh! I hope you feel better real soon. Please know i am thinking of you and praying for a sppeedy recovery. Do as the doc says and i'm sure you will be well in no time. Take care girl friend.
Love
Lynn
Dx MS Dec 06, Started Tysabri March 2008, Baclofen, Cymbalta


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 4/25/2008 5:36 PM (GMT -7)   
WOW Barb!!!

I'm so sorry!!! I hope the inhaler helps and i'm so glad u'r on meds!!! I'm like Sunny, no wonder u couldn't breathe!! Take good care friend and please let us know how u are.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 4/25/2008 8:02 PM (GMT -7)   
Oh goodness gracious, Barb! "walking" pneumonia just means they missed the dx to begin with and didn't hospitalize you with it... I'm sorry if I'm out of line here but I have a long history of lung experience with myself and my mother's history before she died and I learned tons about it so if I'm out of line I apologize in advance but...
 
1) Sounds like a Zpak antibiotic and it may not be effective at this point, but it's a safe start... however if you're not feeling better by Monday, I'd suggest seeing the doc again and ASK for Levaquin or Biaxin. They are both the big dogs for URI's (Upper Respiratory Infections) and yes, it wipes everything else out too but with yogurt and some probiotics usually you can prevent a really bad IBS bout. I have a standing order for Levaquin becos of my susceptability to bronchitis and that "tightness" in the chest is what happens when it moves from my head to there...
 
2) "deal with it?" for the IBS, c'mon... that's not even funny! Not only are you having a lousy time breathing now you gotta "deal with it".. yogurt, probiotics, will help but usually if a zithromycin acts like that with you, I'd opt out for the Levaquin OR Biaxin.
 
Sure hoping you feel really better soon...
 
(again, I apologize if I'm out of line but the more educated the patient is the better off we are anymore).
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 4/26/2008 6:08 AM (GMT -7)   
Thanks everyone! "The deal with it" doctor was not my regular pcp -- he has been out of the office for the past 2 weeks. I am afraid he may be interviewing for another position as several doctors are leaving this HMO. I have already bought some yougurt. Is biaxin a sulfa drug? I think it may be, and if si, I am allergic to it. I am not familar with levaquin but will do some research on it.

I am sceduled to see my doctor on Monday.
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 4/26/2008 4:30 PM (GMT -7)   
Wow Barb that is terrible! I hope everything works out for you....One thing after another for you....But you will get throught it...May take a little while but you will like everbody elsesaid you are in my thoughts and prayers as well.Good Luck!!! barb
diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 


D'awesome
Regular Member


Date Joined Oct 2007
Total Posts : 343
   Posted 4/26/2008 7:37 PM (GMT -7)   
Hey Barb, good to know it's not your regular GP that was the deal with it doc... but no Biaxin is not sulfa, it's also a mycin family of drugs... "clarithromycin"... it's an old drug usually used for major bronchial problems. Characterized by an awful iron metallic aftertaste in the mouth once you start taking it but it's fast acting and powerful on the lungs. 
 
The Levaquin is generic name: Levofloxacin has been more popular of late for stubborn bronchial conditions resistant to biaxin's effects... both attack the bacterial issues. If anything's viral neither are effective of course. Levaquin's like rotorooter to the system though and afterwards usually you'll find your sinuses equally healthy too.
 
Hope you're feeling much better asap... hope you don't lose your doc to the HMO stuff. The insurance stuff drives me nuts sometimes.
Fear knocked ~ Faith Answered ~ No one was there! :)
 ~ Ephesians 6:13 ~  * ~ Psalm 27:1 ~

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 8:08 AM (GMT -7)
There are a total of 2,906,080 posts in 318,918 threads.
View Active Threads


Who's Online
This forum has 158261 registered members. Please welcome our newest member, Rick1310.
314 Guest(s), 13 Registered Member(s) are currently online.  Details
Rick1310, BabsBunny, Solaris719, InArizona, MRFISH, getting by, Lynnwood, Mark FW, gumby44, OriolCarol, MacroMan, Vgrantn, iPoop